Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 12, NWS Shreveport, LA

February 19, 2008Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 19, 2008, 9:15 AM CST for Smith County, Wood County, Texas. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 9:15 AM CST (15:15 UTC)
Expired
Feb 22, 2008, 10:30 AM CST
In force
3 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 15.35 ft at Feb 20, 2008, 10:00 PM CST.

actionminormoderate101502/1902/2002/2102/2202/23
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 4:25 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Feb 19, 4:25 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 AM CST TUE FEB 19 2008

.DISCUSSION...

SURFACE HIGH PRESSURE REMAINS A STRONG INFLUENCE IN THE WEATHER
CONDITIONS TODAY...AS FAIR WEATHER CONDITIONS CONTINUE. MILDER
TEMPS ARE EXPECTED TODAY...AS THE SURFACE RIDGE SLIDES EAST BY
THIS AFTERNOON ALLOWING SOUTHERLY WINDS TO RETURN WARMER AIR TO
THE AREA. BY WEDNESDAY LOW LEVEL MOISTURE SHOULD BE WELL IN
PLACE...BUT MID LEVEL MOISTURE WILL BE A LITTLE SLOW ON ITS RETURN
MODELS ADVERTISE DECENT ISENTROPIC LIFTING BY WEDNESDAY EVENING.
I INTRODUCED A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS DURING
THE DAY WEDNESDAY...BUT IT MAY BE MORE OF A LATE AFTERNOON AND
EVENING TIME FRAME. NO SIGNIFICANT SURFACE BASED LIFTING AGENT
IS ON TAP WITH THIS EVENT...AS MOST MODELS DELAY A WEAK
FRONT...THUS THUNDERSTORMS WILL LIKELY BE ELEVATED. RAIN MAY
LINGER THROUGH FRIDAY MORNING...THEN A NICE WEEKEND SETS UP.
MODELS STILL DO NOT HAVE A DECENT HANDLE ON THIS NEXT SYSTEM...SO
GUIDANCE POPS...MAX AND MIN TEMPS VARY SIGNIFICANTLY WEDNESDAY
THROUGH THURSDAY.

ELEVEN

&&

.AVIATION...

SFC HIGH PRESSURE WILL DRIFT TO OUR EAST...ALLOWING SOUTHERLY FLOW
TO RESUME ACROSS THE AREA BY LATE TODAY. HOWEVER VFR CONDITIONS WILL
PREVAIL...AND SFC WIND SPEEDS WILL BE GENERALLY LESS THAN 12 KTS.
/17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  47  64  53 /   0   0  40  50
MLU  66  44  64  51 /   0   0  40  50
DEQ  63  40  55  41 /   0   0  40  50
TXK  66  44  60  47 /   0   0  40  50
ELD  65  43  62  47 /   0   0  40  50
TYR  67  48  62  55 /   0   0  40  50
GGG  67  48  64  53 /   0   0  40  50
LFK  69  50  67  57 /   0   0  40  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/17
Hazardous weather outlook, Feb 19, 6:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST TUE FEB 19 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST TUE FEB 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS RETURN FOR THE LATTER PART OF THE WORK
WEEK.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 9:15 AM CSTRiver Flood WarningSHVWood50 hr

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.